Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 3, NWS Flagstaff, AZ

March 6, 2009Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 6, 2009, 3:47 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 6, 2009, 4:00 AM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2009, 3:47 AM MST (10:47 UTC)
In effect from
Mar 6, 2009, 4:00 AM MST
Expired
Mar 6, 2009, 7:00 PM MST
In force
15 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2009-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2009-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2768 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 061047
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
347 AM MST FRI MAR 6 2009

AZZ011>017-040-061900-
/O.NEW.KFGZ.WI.Y.0003.090306T1100Z-090307T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
347 AM MST FRI MAR 6 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

LOW PRESSURE MOVING EASTWARD ACROSS THE GREAT BASIN THIS MORNING
WILL RESULT IN A TIGHT PRESSURE GRADIENT ACROSS NORTHERN ARIZONA.
SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE
ANTICIPATED OVER THE EAST HALF OF THE FORECAST AREA...BASICALLY
ENCOMPASSING THE AREA FROM FLAGSTAFF NORTHEAST TO WINDOW ROCK AND
SOUTHEAST FROM FLAGSTAFF TO ALPINE THIS MORNING THROUGH THE EARLY EVENING
HOURS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
2 follow-up statements
000 
WWUS75 KFGZ 061830
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1130 AM MST FRI MAR 6 2009

AZZ011>017-040-070200-
/O.CON.KFGZ.WI.Y.0003.000000T0000Z-090307T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
1130 AM MST FRI MAR 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH
WILL CONTINUE OVER PARTS OF NORTHEAST ARIZONA THROUGH THIS
EVENING. THE AREA AFFECTED IS FROM FLAGSTAFF NORTHEASTWARD TO
WINDOW ROCK AND FROM FLAGSTAFF SOUTHEASTWARD TO THE WHITE MOUNTAINS. 
THESE WIND GUSTS WILL AFFECT TRAVEL ON INTERSTATE 40 FROM THE NEW
MEXICO LINE EASTWARD TO FLAGSTAFF.

PEAK WIND GUSTS OBSERVED THIS MORNING INCLUDE 45 MPH AT SHOW
LOW...53 MPH AT ST JOHNS...47 MPH ON INTERSTATE 40 AT THE PAINTED
DESERT EXIT...45 MPH ON INTERSTATE 40 AT THE LUPTON EXIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$


41
000 
WWUS75 KFGZ 070157
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
657 PM MST FRI MAR 6 2009


AZZ011>017-040-070300-
/O.EXP.KFGZ.WI.Y.0003.000000T0000Z-090307T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
657 PM MST FRI MAR 6 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. 

SOUTHWEST WINDS HAVE GENERALLY DECREASED TO BELOW WIND ADVISORY LEVELS.
AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM MST.

WIND GUSTS REPORTED FOR FRIDAY INCLUDE...

FLAGSTAFF AIRPORT .................. 37 MPH.
WINSLOW ............................ 53 MPH. 
ST. JOHNS .......................... 58 MPH. 
SHOW LOW ........................... 46 MPH. 
WINDOW ROCK ........................ 55 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 6, 3:46 AM MST, 1 minute earlier.

Area forecast discussion, Mar 6, 3:46 AM MST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
346 AM MST FRI MAR 06 2009

.SYNOPSIS...A DEVELOPING LOW PRESSURE SYSTEM WILL BRING COLDER
CONDITIONS AND THE THREAT OF LIGHT RAIN AND SNOW SHOWERS TO PORTIONS
OF THE AREA TODAY INTO SATURDAY. IN ADDITION...WINDY CONDITIONS WILL
CONTINUE ACROSS THE EASTERN HALF OF THE STATE. ANOTHER WEATHER
DISTURBANCE WILL BRING DRY BUT BREEZY TO WINDY CONDITIONS FROM
SUNDAY INTO EARLY NEXT WEEK.

&&

.DISCUSSION...SATELLITE THIS MORNING SHOWS CLOUD COVER STREAKING
ACROSS THE NORTHLAND THIS MORNING. MOST SIGNIFICANT CLOUD COVER IS
LOCATED OVER THE EASTERN RIM AND WHITE MOUNTAINS AS WELL AS OVER THE
GRAND CANYON COUNTRY AND THE KAIBAB PLATEAU...WHERE CEILINGS ARE
STARTING TO COME DOWN. SLIGHT CHANCE POPS FOR THESE AREAS SHOULD
COVER THE POSSIBILITY FOR SPRINKLES. TROUGH AXIS SHOULD SLOWLY WORK
ITS WAY EASTWARD ACROSS THE GREAT BASIN TODAY. OUT AHEAD OF THIS
SYSTEM IS STRONG SOUTHWEST FLOW...WHICH HAS BEEN THE CASE FOR THE
PAST SEVERAL DAYS NOW. ONCE AGAIN STRONG WINDS AT THE SURFACE WILL
BE THE MAIN WEATHER STORY TODAY. WINDS HAVE CONTINUED TO GUST AT
AREAS LIKE SHOW LOW AND ST JOHNS THROUGH THE NIGHT. WILL THEREFORE
ISSUE A WIND ADVISORY WITH THE FORECAST PACKAGE THIS MORNING
COVERING BASICALLY THE AREAS FROM FLAGSTAFF NORTHEAST AROUND THE
WINDOW ROCK AREA AND SOUTHEAST TO SHOW LOW AND THE WHITE
MOUNTAINS...BORDERING NEW MEXICO. FOR MORE DETAILED INFORMATION ON
THIS ADVISORY...PLEASE SEE PHXNPWFGZ.

THE TROUGH WILL BE MOVING ACROSS THE STATE BEGINNING LATE TONIGHT
INTO SATURDAY. AS A RESULT THE BEST CHANCE FOR SHOWER ACTIVITY WILL
COVER NORTH OF A LINE FROM FLAGSTAFF TO WINDOW...NORTH TO THE UTAH
BORDER. NOT LOOKING FOR MUCH IN THE WAY OF PRECIPITATION HOWEVER.
TEMPERATURES WILL BE WELL BELOW NORMAL FOR THIS TIME OF YEAR ON
SATURDAY AND IT WILL BE BREEZY TO WINDY...AND IF THERE IS GOING TO
BE ANY WIND PRODUCTS OUT IT WILL BE FOR AREAS OUT EAST LIKE ST JOHNS
AND SHOW LOW.

SUNDAY WE SHOULD START TO CLEAR OUT WITH PARTLY CLOUDY SKIES. ONCE
AGAIN WE WILL BE ON THE COOL SIDE...AND IT WILL AGAIN BE BREEZY TO
WINDY. FOR MONDAY ANOTHER SYSTEM IS FORECAST TO MOVE ACROSS THE
ROCKIES BUT RIGHT NOW IT LOOKS AS IF THIS SYSTEM WILL STAY TO THE
NORTH. EXPECT TEMPERATURES TO BE AT OR SLIGHTLY BELOW NORMAL WITH
BREEZY CONDITIONS. FROM TUESDAY ON LOOK FOR PARTLY CLOUDY SKIES WITH
NEAR NORMAL TEMPERATURES.

&&

.AVIATION...FOR THE 12Z PACKAGE...EXPECT GENERAL VFR CONDITIONS OVER
THE NEXT 24 HOURS. THE ONLY EXCEPTION WILL BE FROM SELIGMAN
NORTHWARD AND FROM HAPPY JACK SOUTHWARD TO ALPINE AND GREER WHERE
AREA CEILINGS OF 3-4 KFT AGL CAN BE EXPECTED THROUGH 18Z. OTHERWISE
...LOCAL SOUTHWEST WIND GUSTS OF 20 TO 35 KT WILL CONTINUE THROUGH
SUNRISE...ESPECIALLY FROM KFGZ EASTWARD. STRONG SOUTHWEST WINDS
OF 15-25 KT GUSTING TO 45 KT WILL DEVELOP AREA WIDE BETWEEN
16-18Z...STRONGEST AGAIN FROM KFGZ EAST. WINDS SHOULD GRADUALLY
WEAKEN AFTER SUNSET. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 4 AM UNTIL 7
PM MST TODAY FOR AZ ZONES 011>017-040.

&&

PUBLIC..................42
AVIATION/FIRE WEATHER...TC

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Mar 5, 11:05 PM MST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1105 PM MST THU MAR 5 2009

AZZ011-013-014-017-040-060715-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1105 PM MST THU MAR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
ARIZONA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS ARE FORECAST TO RETURN TO NORTHERN ARIZONA FRIDAY...WHICH WILL
RESULT IN THE POSSIBLILITY OF ANOTHER WIND ADVISORY BEING ISSUED.

LOOK FOR BREEZY TO WINDY CONDITIONS THROUGHOUT THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.